Alert archive / Oklahoma / Special Weather Statements in 2023
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 6, 2023, 2:08 AM CDT for Coal County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2023, 2:08 AM CDT (07:08 UTC)
- Expired
- Jul 6, 2023, 3:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Hail
- 0.88 in
- Wind
- 40
County Coal County, OK
The radar
The Norman radar (KTLX), 132 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413
WWUS84 KOUN 060708
SPSOUN
Special Weather Statement
National Weather Service Norman OK
208 AM CDT Thu Jul 6 2023
OKZ043-047-048-060800-
Coal OK-Atoka OK-Johnston OK-
208 AM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of east central
Johnston, southern Coal and west central Atoka Counties through 300
AM CDT...
At 208 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wapanucka, moving northeast at 15 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Atoka, Coalgate, Wapanucka, Lehigh, Tupelo, Bromide, Centrahoma,
Clarita, Olney, Fillmore, Coleman, Phillips, Boggy Depot Park, and
southwestern Atoka Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3420 9637 3426 9654 3468 9645 3468 9643
3443 9607
TIME...MOT...LOC 0708Z 220DEG 12KT 3433 9639
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
WRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 6, 12:38 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 6, 12:38 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Norman OK 1238 AM CDT Thu Jul 6 2023 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 234 PM CDT Wed Jul 5 2023 The complex of showers/storms in north central OK will continue to move across NE/E portions of the fa this afternoon. Isolated/scattered storm development along/near an outflow boundary across southern OK curving up into west central OK into the TX panhandle will remain possible the rest of this afternoon into maybe early evening. A few of these storms may become strong to severe with strong winds, hail, and locally heavy rain possible. The higher potential for severe storms will likely be overnight into Thursday morning. Models show storms developing to the NW of the fa this afternoon then congealing into an MCS that moves into the fa overnight. Meanwhile, llj is expected to strengthen a bit this evening which could aid in continued storm development in the eastern panhandles, maybe into NW OK, this evening which could eventually spread into the fa as well. What all this means is that one or more storm complexes along with additional storm development will likely affect parts of the fa overnight into Thursday morning with the most likely area for storms across northern and central portions of Oklahoma as the storms move ESE/SE across the area. Severe storms will be possible with damaging winds and locally heavy rain the primary concerns. Thunderstorms will remain possible Thursday afternoon/evening but this will be somewhat dependent on how things unfold tonight into tomorrow morning. With the rain and cloud cover, below average temperatures (highs in the 80s) are expected across at least the NE half or so of the fa. More like average temperatures are expected in SW parts of the fa with highs in the low to mid 90s. && .LONG TERM... (Thursday night through next Tuesday) Issued at 234 PM CDT Wed Jul 5 2023 With WNW/NW flow aloft continuing into early next week, models are showing the potential for MCS(s) affecting at least parts of the fa night/morning hours each day into early next week. There could also be some storm chances in the afternoon and evening hours of those days but will be highly dependent on what occurs during the night and morning hours. As for the next couple of days, models show an MCS developing in the High Plains and moving SE into the fa Thursday night into Friday morning with the highest potential in portions of northern and central OK. Severe storms will be possible with damaging winds and heavy rain the primary concern. As for Friday into Saturday, models show storms developing to the W and NW of the area then moving into the fa Friday night into Saturday. Severe storms will be possible during this time as well with the highest potential across northern OK. Below normal temperatures are expected to continue across the NE third to half of the area into early next week due to rain/cloud cover. Hotter (around to slightly above average) temperatures are expected in SW OK and western north TX where less rain and cloud cover is expected. && .AVIATION... (06Z TAFS) Issued at 1230 AM CDT Thu Jul 6 2023 A MCS thunderstorm complex will move northwest to southeast across Oklahoma this morning. MVFR clouds are expected to clear by early afternoon. Otherwise, VFR conditions are expected. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 83 70 91 72 / 60 20 20 40 Hobart OK 88 70 97 72 / 30 0 10 30 Wichita Falls TX 94 75 101 77 / 20 0 0 10 Gage OK 82 67 96 65 / 40 20 20 40 Ponca City OK 81 66 84 67 / 60 40 60 70 Durant OK 89 73 94 77 / 40 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....25 AVIATION...09
Hazardous weather outlook, Jul 5, 11:18 PM CDT, 2 hours 50 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1118 PM CDT Wed Jul 5 2023 OKZ004>048-050>052-TXZ083>090-070430- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1118 PM CDT Wed Jul 5 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered showers and thunderstorms will be possible across western Oklahoma late evening into the overnight. Some of these could be severe with hail to the size golf balls and wind gusts to 70 mph. Later overnight, one or two complexes of thunderstorms are expected to move into northern and western Oklahoma, eventually into central Oklahoma. Damaging gusts up to 75 mph and heavy rainfall that could lead to localized flooding will be the primary hazards with these thunderstorms as they move to the southeast. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorms will likely be ongoing across much of Oklahoma Thursday morning before decreasing in coverage late morning into the early afternoon. There is a continued chance of thunderstorms through early next week as a series of thunderstorm complexes may affect parts of the area during the overnight into the early morning hours. The most likely location to be affected by any complexes will be northern Oklahoma with lower chances with southwest extent. Any thunderstorms with these complexes could be strong to severe. .Heat... Afternoon heat indices from 105 to 110 degrees are possible across far southern Oklahoma and north Texas beginning Friday and persisting into early next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 5, 10:42 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Norman OK
1042 PM CDT Wed Jul 5 2023
OKZ038-044-060415-
Cotton OK-Comanche OK-
1042 PM CDT Wed Jul 5 2023
...Strong thunderstorms will impact portions of south central
Comanche and northeastern Cotton Counties through 1115 PM CDT...
At 1042 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles south of Lawton to 4 miles northwest of
Walters. Movement was southeast at 20 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lawton, Walters, Geronimo, and Faxon.
This includes Interstate 44 between mile markers 14 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3432 9814 3424 9841 3456 9866 3465 9838
TIME...MOT...LOC 0342Z 321DEG 18KT 3454 9843 3440 9838
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special weather statement, Jul 5, 11:36 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Norman OK
1136 PM CDT Wed Jul 5 2023
OKZ009-060500-
Ellis OK-
1136 PM CDT Wed Jul 5 2023
...A strong thunderstorm will impact portions of northwestern Ellis
County through MIDNIGHT CDT...
At 1135 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Follett, moving east at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Fargo and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3656 10000 3659 9970 3659 9965 3635 9961
3635 10000 3655 10001
TIME...MOT...LOC 0435Z 261DEG 28KT 3645 10001
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MeisterSpecial weather statement, Jul 6, 12:13 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Norman OK
1213 AM CDT Thu Jul 6 2023
OKZ039-044-045-TXZ090-060545-
Cotton OK-Stephens OK-Jefferson OK-Clay TX-
1213 AM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of northern Jefferson,
south central Stephens, east central Cotton and north central Clay
Counties through 1245 AM CDT...
At 1212 AM CDT, Doppler radar was tracking a strong thunderstorm near
Addington. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waurika, Temple, Byers, Hastings, Addington, Sugden, and Waurika
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3427 9827 3436 9770 3408 9760 3404 9817
TIME...MOT...LOC 0512Z 348DEG 3KT 3422 9800
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MeisterSpecial weather statement, Jul 6, 12:58 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Norman OK
1258 AM CDT Thu Jul 6 2023
TXZ089-090-060630-
Clay TX-Archer TX-
1258 AM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of southern Clay and
east central Archer Counties through 130 AM CDT...
At 1257 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Bluegrove, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scotland, Windthorst, Bellevue, Lake Arrowhead, Bluegrove, Newport,
Joy, Vashti, and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3351 9856 3374 9850 3384 9827 3362 9798
3347 9798 3347 9842 3345 9842
TIME...MOT...LOC 0557Z 293DEG 29KT 3361 9818
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MeisterLocal storm report, Jul 6, 1:49 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
149 AM CDT Thu Jul 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM Tstm Wnd Dmg 3 NNE Lakeside City 33.87N 98.52W
07/05/2023 Wichita TX Public
Tree limb down near Midwestern State
University.
&&Special weather statement, Jul 6, 2:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
208 AM CDT Thu Jul 6 2023
OKZ043-047-048-060800-
Coal OK-Atoka OK-Johnston OK-
208 AM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of east central
Johnston, southern Coal and west central Atoka Counties through 300
AM CDT...
At 208 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wapanucka, moving northeast at 15 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Atoka, Coalgate, Wapanucka, Lehigh, Tupelo, Bromide, Centrahoma,
Clarita, Olney, Fillmore, Coleman, Phillips, Boggy Depot Park, and
southwestern Atoka Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3420 9637 3426 9654 3468 9645 3468 9643
3443 9607
TIME...MOT...LOC 0708Z 220DEG 12KT 3433 9639
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:50 PM CDT | Special Weather Statement | OUN | Harmon | 25 min |
| Jul 5, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 53 min |
| Jul 5, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 50 min |
| Jul 5, 8:00 PM CDT | Tornado Warning | OUN | Greer, Harmon | 23 min |
| Jul 5, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 48 min |
| Jul 5, 10:42 PM CDT | Special Weather Statement | OUN | Cotton | 33 min |
| Jul 5, 11:36 PM CDT | Special Weather Statement | OUN | Ellis | 24 min |
| Jul 5, 11:40 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 50 min |
| Jul 6, 12:13 AM CDT | Special Weather Statement | OUN | Jefferson | 32 min |
| Jul 6, 2:11 AM CDT | Special Weather Statement | OUN | Ellis | 34 min |
| Jul 6, 2:21 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 39 min |
| Jul 6, 2:37 AM CDT | Special Weather Statement | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie | 53 min |
| Jul 6, 3:17 AM CDT | Special Weather Statement | OUN | Coal | 28 min |
| Jul 6, 3:34 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills, Woodward | 56 min |
| Jul 6, 4:17 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills, Woodward | 43 min |
| Jul 6, 4:43 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Roger Mills | 47 min |
| Jul 6, 5:20 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 40 min |
| Jul 6, 5:38 AM CDT | Special Weather Statement | OUN | Okfuskee | 37 min |
| Jul 6, 5:42 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Harmon, Kiowa, Roger Mills and 1 more | 48 min |
| Jul 6, 5:47 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 28 min |
| Jul 6, 6:17 AM CDT | Special Weather Statement | OUN | Lincoln | 43 min |
| Jul 6, 6:24 AM CDT | Special Weather Statement | OUN | Custer, Greer, Harmon, Kiowa, Washita | 51 min |
| Jul 6, 6:26 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 34 min |
| Jul 6, 6:55 AM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 35 min |
| Jul 6, 6:58 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 17 min |
| Jul 6, 7:15 AM CDT | Areal Flood Advisory | OUN | Lincoln | 3 hr |
| Jul 6, 7:26 AM CDT | Special Weather Statement | OUN | Lincoln | 34 min |
| Jul 6, 7:31 AM CDT | Special Weather Statement | OUN | Caddo, Canadian, Comanche | 29 min |
| Jul 6, 8:09 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| Jul 6, 9:17 AM CDT | Areal Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Jul 6, 11:36 AM CDT | Special Weather Statement | OUN | Bryan | 24 min |
| Jul 6, 12:11 PM CDT | Areal Flood Advisory | OUN | Bryan | 3 hr |
| Jul 5, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 29 min |
| Jul 6, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 32 min |
| Jul 6, 12:58 AM CDT | Special Weather Statement | OUN | Clay | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.